Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 194, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 23, 2000, 1:04 PM EST for DeKalb County, Steuben County, Indiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 23, 2000, 1:04 PM EST (18:04 UTC)
- Expired
- Aug 23, 2000, 1:50 PM EST
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties DeKalb County, IN, Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 1:17 PM EST | Hail 0.75 | Pleasant Lake, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 231805 SVRFWA INC033-151-231850- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 104 PM EST WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTERN DE KALB COUNTY IN INDIANA SOUTHERN STEUBEN COUNTY IN INDIANA * UNTIL 150 PM EST * AT 104 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF HUDSON...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... HAMILTON... ASHLEY... CORUNNA... SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:33 AM EST, 11 hours 31 minutes earlier.
Area forecast discussion, Aug 23, 1:33 AM EST, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 133 AM EST WED AUG 23 2000 SCTD PCPN ACRS CWA THIS MRNG IN MOIST UNSTABLE AMS. A FEW STRONG STORMS THE PAST 1/2 HOUR FAR SW PTN CWA AND WILL HAVE TO MONITOR FOR REST OF SHIFT. COULD SEE SOME ISOLD STG WIND WITH STORMS AS PROFILER SHWING 35-40KT WESTERLY FLO THROUGH 14K. EXPECT PCPN TO LINGER INTO THE MRNG HOURS BUT DON/T SEE MUCH HAPPENING THIS AFTN DUE TO LACK OF TRIGGER. SVRL VORT MAXES EVIDENT ON W/V IMAGERY IN WRN AND ERN SD...AND NEAR MN ARROWHEAD. SD S/WS SHD WEAKEN IN CONFLUENT FLOW DOWNSTREAM. BOTH ETA AND NGM SWEEP MN VORT LOBE ACRS MICH LATE TDA/ERLY TNGT BUT ATTM DONT THINK THERE WILL BE ENUF VERT MOTION TO TRIGGER PCPN AND DEEPER MSTR LACKING THAT AREA. ETA/NGM KEEP PCPN OUT OF CWA FOR THIS AFTN/ERLY EVNG ALTHO AVN TRIES TO HANG ONTO IT MAINLY S AND E. WITH DIFFUSE BNDRY/BAROCLINIC ZONE AND LINGERING LL MSTR COULD SEE SOME WDLY SCTD PCPN THIS AFTN ESPLY ERN PTN CWA BUT SINCE NOT MENTIONED IN CURRENT FCST WILL LEAVE OUT OF ZONES. WEAK HIGH ESTABLISHED OVER UPR GRTLKS THUR SHD PROVIDE FOR A SUNNY AND MUCH LESS HUMID DAY AS DWPTS DROP BACK INTO THE 50S. MOS GUIDANCE HAS WORKED OUT WELL PAST COUPLE OF DAYS AND WILL GENERALLY FOLLOW. .IWX...NONE. JAH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:17 AM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 53 min |
| Aug 23, 4:56 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 64 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.